Posted 4/5/2007 4:37 PM (GMT -6)
Hi all. I normally post on the arthritis forum. I have chronic gastritis, GERD, and quite possibly, IBD. I have been on methotrexate, and a cadre of anti-tb drugs for the past 1.5 months. My stomach is an absolute mess. I do take 40 mg aciphex/day and 300 mg zantac every night. I supplement with rolaids--now I carry them in my purse, although I'm careful not to go over the recommended dosage/day. For the past two weeks, I've had a very bad, metallicy taste in the back of my throat and I've noticed that my stools are black and they smell very peculiar, kind of metallicy as well, if that's a smell. I apologize if this is TMI, but I'm considering calling my primary tomorrow, and I don't want to upset the apple cart if I don't need to. I've had a history of ulcers in my colon (confirmed by colonoscopy), and most likely, in my stomach as well. Stomach ulcers have not been verified by the two upper endoscopies I've had, as I've been on PPIs prior to both of them which would have healed the ulcers prior to the procedure (my GI's objective). It feels like someone has been punching me in the stomach repeatedly, and it waxes and wanes throughout the day and night. Although it is at its worst in the afternoon and evening after I've eaten. Antacids, milk, and icecream seem to soothe my stomach, but I'm lactose intolerant so I usually trade one set of symptoms with another. Have any of you ever had an upper GI bleed? What were your symptoms?
Thanks for any info.,